MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER SHEATH
Model Number 410370-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi has requested, but has not received as of the date of this report, the disposable stapler sheath accessory involved with this complaint.Therefore, the root cause of the customer reported failure cannot be determined.If additional information is received, a follow-up mdr will be submitted.Isi has reviewed the site¿s system logs with a procedure date of (b)(6) 2020.No related system errors were found to have occurred during the surgical procedure.Further, logs indicate no partial fires from the stapler 30 instrument.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, there was an issue with a fragment falling into the patient.The customer said that after using a stapler 45 instrument, the surgical team saw that the black part of the endowrist stapler sheath had fallen apart and was inside the patient¿s abdominal cavity and they retrieved it during the same procedure.The procedure was completed with no reported injury.On 2/4/2020, intuitive surgical, inc.(isi) obtained the following additional information regarding the reported event: during a low anterior resection (lar) on (b)(6) 2020, while the surgeon was working ¿on radiated thick tissue¿, the surgeon used a stapler 30 instrument with green reloads on the thick radiated tissue in the rectum.Once the stapling was completed, the surgeon went to take out the stapler 30 instrument and that¿s when he and the surgical staff noticed a ¿circular black plastic cover¿ with a ¿split on the side¿.The surgeon determined that it looked like a stapler sheath.The fully intact sheath was found near the trocar on the upper right side of the abdomen.The surgeon folded the intact single piece and successfully extracted it with a bowel grasper.The procedure completed robotically.There was no patient injury.The customer reported that the stapler sheath has been sent to isi for analysis.The stapler instruments and all green reloads were discarded after the procedure and are not available for return/analysis.

Brand Name
ENDOWRIST
Common Device Name
STAPLER SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key9742511
Report Number2955842-2020-10139
Device Sequence Number361636
Product Code NAY
UDI-Device Identifier00886874111130
UDI-Public00886874111130
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410370-03
Device Lot NumberM90190531
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1